Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2001, 8:59 PM EDT for Taylor County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 10, 2001, 9:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 110100
SVRRLX
WVC091-110130-
/NEW.KRLX.SV.W.0149.110059-110130/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 930 PM EDT...
* AT 854 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 9 MILES NORTH OF FLEMINGTON...MOVING SOUTHEAST AT 25
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...GRAFTON.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3942 8001 3938 8009 3940 8020 3931 8020
3924 8014 3925 7999 3930 7996 3930 7991
3935 7991What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:18 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 2:18 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 218 PM EDT TUE JUL 10 2001 THIS AFTN LAST OF THE TRIPLE H WX FOR A SPELL. FEW CELLS POPPING UP ACR THE LOLNDS ATT. CLDFRNT PROGRESSING THRU OH WITH THE REINFORCING SHOT OF COOLER AIR RIGHT BHND THAT ONE OVR SRN MI. TSTMS CHCS IN THE FIRST PD ARE THE MAIN CHALLENGE THIS CYCLE. H10-H8 LAPSE RATES GRTR THAN 9.0C KM AND H7-H5 VALUES EXCEEDING 6.5 C/KM DISPLAY MODERATE INSTABILITY...NOT TO MENTION SBCAPES ABV 1.5 KJ/KG...LI/S -5...TT OF 48...SELL ME ON KEEPING CHC MENTION. IN FACT WL UP NRN TIER TO 40. ETA SHOWS BULK OF CONV COMPLEX REMAINING ACR WRN PA AND MVNG SE WHERE WW 538 IS. TEMPS TNGT STILL MUGGY CRW-HTS S...CKB-PKB DUE TO EARLIER FROPA MAY SEE A REPRIEVE. FRNT THRU CWA BY 18Z WED WITH REFRESHING AIR IN FORM OF UPR 50S TO LOW 60S DWPTS. NRLY WINDS AND H8 SPECIFIC HUMIDITY DWN TO 6G/KG POINT TO A REFRESHING DAY WITH LTL IN THE WAY OF CLDS. BENIGN WX CONTS THE REMAINDER OF THE SHORT TERM WITH ANTICYCLONIC LO LVL FLO. AVN HINTS AT A BNDRY DRAPED W-->E THUR NGT ALTHO WITH LOWEST 6KFT ABSENT OF SUFFICIENT MSTR TO INDUCE PRECIP PROCESS AM CONTINUING WITH DRY FCST. FWC NMBRS DOING REAL WELL AND WL CONT TO FOLLOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:07 PM EDT | Flash Flood Warning | RLX | Taylor | 3 hr |
| Jul 10, 10:37 PM EDT | Flash Flood Warning | RLX | Taylor | 2 hr |
| Jul 11, 12:38 AM EDT | Flash Flood Warning | RLX | Taylor | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.